Jump to content


Photo

Neuropathy and Gleevec


  • Please log in to reply
1 reply to this topic

#1 sandimartini47

sandimartini47

    New Member

  • Members
  • Pip
  • 0 posts

Posted 08 April 2010 - 04:13 PM

I had an appointment with my onc. today and she said that I am developoing neuropathy from the gleevec.  She said this can happen.  My legs feel numb and are painful at the same time.  I feel as though I can only stand a few minutes and my legs will give out.  Anyone else with cml developing neuropathy?  what treatment are you on? how does it feel?  thank you for any info, sandi



#2 Tedsey

Tedsey

    Advanced Member

  • Members
  • PipPipPip
  • 85 posts

Posted 08 April 2010 - 05:04 PM

I was diagnosed with severe cervical stenosis and, they say, arthritis.  After about a month on G, I had numbness in my hands and arms.  My right foot went numb while walking the baby to sleep at night.  I was referred to a special oncologist who was a neurologist.  He specializes in the toxic effects of chemotherapy on the nervous system.

The neuropathy was not a result of the Gleevec.  However, it seemed to exacerbate a condition I didn't know I had.

The doctor recommended I see a neuro surgeon for a consult and Elavil (was having headaches at the time).  His nurse practioner suggested physical therapy also.

Oh, they did an MRI which revealed this second serious condition (aside from CML).  I would see a neuro-oncologist.

Best of luck to you.  I hope the pain subsides!






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users